Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 184, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 30, 2001, 5:22 PM CDT for DeWitt County, Illinois. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 30, 2001, 5:22 PM CDT (22:22 UTC)
- Expired
- Aug 30, 2001, 6:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County DeWitt County, IL
The radar
The Lincoln radar (KILX), 38 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 5:35 PM CDT | Thunderstorm Wind 50 E | Clinton, IL | A tree was blown down onto Illinois Route 10 just west of US Highway 51. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321
WUUS53 KILX 302224
SVRSPI
ILC039-302315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
522 PM CDT THU AUG 30 2001
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DE WITT COUNTY IN CENTRAL ILLINOIS
* UNTIL 615 PM CDT
* AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM JUST WEST CLINTON...MOVING NORTHEAST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLINTON
WAPELLA
WELDON
FARMER CITY
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4028 8906 4006 8909 4007 8878 4030 8859
4029 8879
$$
FRIEDERS
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:57 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 30, 2:57 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 257 PM CDT THU AUG 30 2001 TRWS POPPING UP ALONG OLD OUTFLOW BOUNDARY THAT EXTENDS FROM JUST E OF CMI SOUTHWESTWARD TOWARD ST. LOUIS. MSAS ALSO SHOWS NICE AXIS OF INSTABILITY AND MOISTURE CONVERGENCE IN THIS AREA. AFTER THIS FIRST ROUND OF PCPN...WILL SEE MORE ASSOCIATED WITH ACTUAL COLD FRONT. AS OF 19Z...CF EXTENDED FROM LS THRU C WI THEN INTO ERN IA AND NWRN MO. ACTIVITY HAS FIRED IN SRN IA WESTWARD INTO NWRN MO WITH SPC ISSUING A WATCH FOR THIS AREA. THESE RWS/TRWS WILL BEGIN TO MOVE INTO WRN CWA BY 00Z. AS FOR TEMPS TONIGHT...SHOULD REMAIN RATHER MILD WITH TEMPS IN THE 60S. BY FRIDAY...CF WILL LINGER OVER OUR SERN COUNTIES...SO WILL KEEP CHANCE POPS IN THIS AREA AS WELL AS OUR ERN ZONES. AS FOR REST OF CWA...DRY AND COOLER CONDITIONS TO PREVAIL WITH HIGH TEMPS ONLY AROUND 80. RIDGE BUILDS IN BY FRIDAY NIGHT. WITH CLEAR SKIES AND LIGHT WINDS... TEMPS SHOULD DROP INTO THE 50S...RATHER COOL FOR THIS TIME OF YEAR. PLEASANT CONDITIONS WILL CONTINUE FOR THE REST OF THE HOLIDAY WEEKEND...AS S/W THAT THREATENS AREA ON SUNDAY WEAKENS WITH SFC RIDGE HOLDING ON...SO NO PCPN ON SUNDAY. DRY WX WILL PERSIST INTO TUESDAY. HOWEVER BY WEDNESDAY...STRONGER S/W AND DEVELOPING WF BOUNDARY WILL MOVE N INTO IL...BRINGING IN A CHANCE FOR RWS AND TRWS WED AND THU. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BA 063/081 053/077 054 68+20 PIA BA 061/080 051/075 053 68+20 DEC BA 063/081 053/076 053 68+20 CMI BA 064/081 052/076 052 68+30 MTO BA 063/083 054/078 052 68+40 LWV EA 065/084 056/079 053 68641 .ILX...NONE. BYRD
In the hours before
Special weather statement, Aug 30, 11:25 AM CDT, 5 hours 57 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-301730- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1125 AM CDT THU AUG 30 2001 THERE IS A RISK FOR SEVERE WEATHER IN ALL OF CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON INTO EARLY TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. WARM AND UNSTABLE AIR AHEAD OF AN ADVANCING COLD FRONT WILL PROVIDE SOME OF THE INGREDIENTS FOR STRONG OR SEVERE THUNDERSTORMS TO DEVELOP IN EASTERN IOWA AND MOVE TOWARD CENTRAL ILLINOIS. THE LOSS OF DAYTIME HEATING...AND MOVEMENT OF THE FRONT TO THE EAST OF I-55 BY EARLY TONIGHT...SHOULD RESULT IN DECREASING THUNDERSTORMS TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO EARLY TONIGHT IN CENTRAL AND SOUTHEAST ILLINOIS. STAY TUNED FOR LATER UPDATES. MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 5:28 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 62 min |
| Aug 30, 5:53 PM CDT | Flash Flood Warning | ILX | Macon | 4 hr |
| Aug 30, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 37 min |
| Aug 30, 6:22 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 38 min |
| Aug 30, 6:24 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 66 min |
| Aug 30, 6:26 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 64 min |
| Aug 30, 6:57 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.